EconPapers    
Economics at your fingertips  
 

Bayesian exploratory factor analysis

Gabriella Conti (), Frühwirth-Schnatter, Sylvia, James Heckman and Rémi Piatek

Journal of Econometrics, 2014, vol. 183, issue 1, 31-57

Abstract: This paper develops and applies a Bayesian approach to Exploratory Factor Analysis that improves on ad hoc classical approaches. Our framework relies on dedicated factor models and simultaneously determines the number of factors, the allocation of each measurement to a unique factor, and the corresponding factor loadings. Classical identification criteria are applied and integrated into our Bayesian procedure to generate models that are stable and clearly interpretable. A Monte Carlo study confirms the validity of the approach. The method is used to produce interpretable low dimensional aggregates from a high dimensional set of psychological measurements.

Keywords: Bayesian factor models; Exploratory factor analysis; Identifiability; Marginal data augmentation; Model expansion; Model selection (search for similar items in EconPapers)
JEL-codes: C11 C38 C63 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (23) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407614001493
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Bayesian Exploratory Factor Analysis (2014) Downloads
Working Paper: Bayesian exploratory factor analysis (2014) Downloads
Working Paper: Bayesian Exploratory Factor Analysis (2014) Downloads
Working Paper: Bayesian Exploratory Factor Analysis (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:183:y:2014:i:1:p:31-57

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-06-20
Handle: RePEc:eee:econom:v:183:y:2014:i:1:p:31-57